Hail, Gibson
- When
- March 27, 11:08 AM CST to 11:13 AM CST
- Where
- Gibson County, 5 mi W of Bradford
- Measured
- 0.75 in hail
- Property damage
- $1,000
- Reported by
- Fire Department/Rescue
- Coordinates
- 36.080, -88.909
Scattered showers and thunderstorms developed near a stationary front located over southern Missouri. A few of these storms moved into northwest Tennessee and produced large hail.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
Scattered showers and thunderstorms developed near a stationary front located over southern Missouri. A few of these storms moved into northwest Tennessee and produced large hail.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Mar 27, 9:26 AM CST, 1 hour 42 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MEMPHIS TN 1026 AM CDT THU MAR 27 2008 .UPDATE... A STATIONARY FRONT EXTENDS FROM SOUTH CENTRAL MISSOURI INTO SOUTHERN ILLINOIS AND INDIANA THIS MORNING. SCATTERED SHOWERS AND THUNDERSTORMS DEVELOPED ON THE NOSE OF THE LOW LEVEL JET ACROSS NORTHEAST ARKANSAS EARLY THIS MORNING AND THEY CONTINUE TO MOVE EAST IN CONCERT WITH THE SHIFTING LOW LEVEL JET. MOST OF THESE SHOWERS AND THUNDERSTORMS WILL MOVE OUT OF THE AREA THIS MORNING AS THE NOSE OF THE LOW LEVEL JET LIFTS TO THE NORTHEAST. EXPECT LOW CLOUDS TO MIX OUT SOME THIS AFTERNOON ALLOWING FOR SOME SUNSHINE AND TEMPS INTO THE 70S. CURRENT FORECAST ON TRACK. && .PREV DISCUSSION... /ISSUED 314 AM CDT THU MAR 27 2008/ ..WET PATTERN SHAPING UP FOR UPCOMING WEEKEND INTO EARLY NEXT WEEK... A STATIONARY FRONT WILL REMAIN STALLED ACROSS SOUTHERN MISSOURI TODAY. THE FRONT WILL CONTINUE TO BE THE FOCUS OF SHOWER AND THUNDERSTORM DEVELOPMENT. EXPECT MUCH OF THE ACTIVITY TO REMAIN NORTH OF THE CWA MUCH LIKE TODAY SINCE THERE IS STRONG CAP OVER THE MIDSOUTH. HOWEVER WILL KEEP A 20 POP GOING ALONG MISSOURI/KENTUCKY BORDER IN CASE AN ISOLATED SHOWER OR THUNDERSTORM MOVES INTO THE AREA. TEMPERATURES WILL BE WARM WITH HIGHS IN THE MID 70S. TONIGHT AND FRIDAY...FRONT WILL SLIP SOUTH INTO THE CWA. THIS WILL BRING BETTER CHANCES FOR SHOWERS AND THUNDERSTORMS. TEMPERATURES WILL BE COOLER BEHIND THE FRONT. FRIDAY NIGHT INTO SATURDAY...FRONT WILL REMAIN SOUTH OF CWA FRIDAY NIGHT BEFORE BEGINNING TO LIFT NORTHWARD AS A WARM FRONT ON SATURDAY. CHANCES FOR SHOWERS AND AN ISOLATED THUNDERSTORM WILL CONTINUE FOR THE MIDSOUTH. TEMPERATURES WILL BE COOLER WITH HIGHS IN THE MID 50S TO UPPER 60S AND LOWS IN THE 40S TO THE MID 50S. BY SATURDAY NIGHT INTO SUNDAY...FRONT WILL SURGE NORTHWARD PUTTING THE MIDSOUTH BACK INTO THE WARM SECTOR. EXPECT MAINLY DRY CONDITIONS DURING THIS TIME. TEMPERATURES WILL BE IN THE 70S FOR HIGHS AND 50S AND 60S FOR LOWS. SUNDAY NIGHT INTO TUESDAY...FRONT WILL SAG SOUTHWARD AND BECOME STALLED. LOW PRESSURE IS EXPECTED TO DEVELOP ALONG FRONT AND TRAVEL NORTHEASTWARD ALONG THE FRONT. THIS WOULD BRING HEAVY RAIN TO AREAS ALONG FRONT. FRONT WILL FINALLY BEGIN TO SAG SOUTH ON TUESDAY. MODELS CONTINUE TO DIFFER ON WHERE THE FRONT WILL STALL. CURRENTLY LATEST GFS SHOWS FRONT STALLING OVER NORTHEAST ARKANSAS/MISSOURI BOOTHEEL. IF THIS SCENARIO PLAYS OUT IT WOULD NOT BE GOOD FOR ONGOING RIVER PROBLEMS ACROSS EASTERN ARKANSAS. SCENARIO WOULD BE HEAVIEST QPF OVER THIS AREA WHICH WOULD AGGRAVATE FLOODING. STILL A LOT OF UNCERTAINTY THUS STAY TUNED TO LATEST FORECASTS INTO THIS WEEKEND ON HEAVY RAIN/FLOODING POTENTIAL. TUESDAY NIGHT INTO WEDNESDAY...HIGH PRESSURE WILL BUILD INTO THE REGION WITH DRY CONDITIONS AND SEASONABLE TEMPERATURES. && .PRELIMINARY POINT TEMPS/POPS... MEM 76 62 67 48 / 10 20 60 50 MKL 75 60 66 43 / 10 30 70 40 JBR 73 57 62 41 / 20 50 60 30 TUP 77 58 75 55 / 0 10 50 60 && .MEG WATCHES/WARNINGS/ADVISORIES... AR...NONE. MO...NONE. MS...NONE. TN...NONE. && SJM
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 330 PM CDT WED MAR 26 2008 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-271200- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 330 PM CDT WED MAR 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT MANY RIVERS OVER NORTHEAST ARKANSAS AND THE MISSOURI BOOTHEEL REMAIN ABOVE FLOOD STAGE. SOME RIVERS HAVE HAVE CRESTED...BUT FLOODING WILL STILL OCCUR IN AGRICULTURAL AREAS ADJACENT TO RIVERS. CONSULT THE LATEST NATIONAL WEATHER SERVICE RIVER FORECASTS AND RIVER FLOOD WARNINGS FOR DETAILED INFORMATION. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THURSDAY AND FRIDAY WILL LIKELY SEE RIVERS NEAR OR ABOVE FLOOD STAGE...PARTICULARLY OVER THE EASTERN ARKANSAS DELTA...WEST AND SOUTHWEST OF MEMPHIS. IN ADDITION...RAINFALL EXPECTED THIS WEEKEND INTO EARLY NEXT WEEK WILL LIKELY AGGRAVATE ON-GOING FLOODING. PLEASE STAY TUNED TO THE LATEST WARNINGS AND FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. SJM
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
902 AM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM HAIL HAYTI 36.23N 89.75W
03/27/2008 E0.75 INCH PEMISCOT MO TRAINED SPOTTER
&&
CCDPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MEMPHIS TN
911 AM CDT THU MAR 27 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0850 AM HAIL HAYTI 36.23N 89.75W
03/27/2008 E0.75 INCH PEMISCOT MO TRAINED SPOTTER
0852 AM HAIL HAYTI 36.23N 89.75W
03/27/2008 E0.75 INCH PEMISCOT MO LAW ENFORCEMENT
&&
CCDSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 914 AM CDT THU MAR 27 2008 TNZ001-002-271500- LAKE TN-OBION TN- 914 AM CDT THU MAR 27 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... EASTERN LAKE COUNTY IN NORTHWEST TENNESSEE... OBION COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED OVER RIDGELY AT 914 AM CDT...MOVING EAST AT 35 MPH. PEOPLE IN LAKE AND OBION COUNTIES...INCLUDING THE CITY OF UNION CITY...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1000 AM CDT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 958 AM CDT THU MAR 27 2008 TNZ002-003-271530- WEAKLEY TN-OBION TN- 958 AM CDT THU MAR 27 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN OBION COUNTY IN NORTHWEST TENNESSEE... NORTHERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 3 MILES NORTHWEST OF MARTIN AT 958 AM CDT...MOVING EAST AT 35 MPH. PEOPLE IN OBION AND WEAKLEY COUNTIES...INCLUDING THE CITY OF MARTIN...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1030 AM CDT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1105 AM CDT THU MAR 27 2008 TNZ021-271620- CARROLL TN- 1105 AM CDT THU MAR 27 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHEASTERN CARROLL COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED OVER BUENA VISTA AT 1105 AM CDT...MOVING EAST AT 35 MPH. PEOPLE IN CARROLL COUNTY SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL 1120 AM CDT.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MEMPHIS TN 1137 AM CDT THU MAR 27 2008 TNZ003-020-271700- GIBSON TN-WEAKLEY TN- 1137 AM CDT THU MAR 27 2008 ...THIS SIGNIFICANT WEATHER ALERT IS FOR... NORTHERN GIBSON COUNTY IN NORTHWEST TENNESSEE... SOUTHWESTERN WEAKLEY COUNTY IN NORTHWEST TENNESSEE... A STRONG THUNDERSTORM PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 8 MILES SOUTHWEST OF DYER AT 1137 AM CDT...MOVING EAST AT 40 MPH. PEOPLE IN GIBSON AND WEAKLEY COUNTIES...INCLUDING THE CITY OF TRENTON...SHOULD MONITOR THIS STORM CLOSELY. THIS SIGNIFICANT WEATHER ALERT IS IN EFFECT UNTIL NOON CDT.
The Paducah radar (KPAH), 111 km away, was scanning. The volume nearest the first event began at 17:07 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Tennessee in 2008Every state in 2008This day in weather historyWarnings in Tennessee, March 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 91152.